Alert archive / California / Wind Advisories in 2022
Wind Advisory 34, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 18, 2022, 1:20 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 19, 2022, 9:00 AM PDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2022, 1:20 PM PDT (20:20 UTC)
- In effect from
- Apr 19, 2022, 9:00 AM PDT
- Expired
- Apr 20, 2022, 5:00 AM PDT
- In force
- 20 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
824 WWUS76 KSGX 182020 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 120 PM PDT Mon Apr 18 2022 CAZ055-060-190500- /O.NEW.KSGX.WI.Y.0034.220419T1600Z-220420T0700Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, and Apple Valley 120 PM PDT Mon Apr 18 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM TUESDAY TO MIDNIGHT TUESDAY NIGHT... * WHAT...West winds 20 to 30 mph with gusts to 55 mph expected. * WHERE...San Bernardino County Mountains and Apple and Lucerne Valleys. * WHEN...From 9 AM Tuesday to midnight Tuesday night. * IMPACTS...Reduced visibility in blowing dust and sand. Strong crosswinds and difficult driving on I-15. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. && $$ CAZ056-058-061-062-065-190500- /O.NEW.KSGX.WI.Y.0034.220419T1900Z-220420T1000Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 120 PM PDT Mon Apr 18 2022 ...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO 3 AM WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts from 40 to 60 mph expected. * WHERE...Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From noon Tuesday to 3 AM Wednesday. * IMPACTS...Reduced visibility in blowing dust and sand in the deserts. Strong winds and difficult driving on I-10 through the San Gorgonio Pass into the Coachella Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Moede
5 follow-up statements
097 WWUS76 KSGX 190423 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 923 PM PDT Mon Apr 18 2022 CAZ055-060-191300- /O.CON.KSGX.WI.Y.0034.220419T1600Z-220420T0700Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, and Apple Valley 923 PM PDT Mon Apr 18 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO MIDNIGHT PDT TUESDAY NIGHT... * WHAT...West winds 20 to 30 mph with gusts to 55 mph expected. * WHERE...San Bernardino County Mountains and Apple and Lucerne Valleys. * WHEN...From 9 AM Tuesday to midnight Tuesday night. * IMPACTS...Reduced visibility in blowing dust and sand. Strong crosswinds and difficult driving on I-15. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ056-058-061-062-065-191300- /O.CON.KSGX.WI.Y.0034.220419T1900Z-220420T1000Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 923 PM PDT Mon Apr 18 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 3 AM PDT WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts from 40 to 60 mph expected. * WHERE...Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From noon Tuesday to 3 AM Wednesday. * IMPACTS...Reduced visibility in blowing dust and sand in the deserts. Strong winds and difficult driving on I-10 through the San Gorgonio Pass into the Coachella Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
485 WWUS76 KSGX 191020 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 320 AM PDT Tue Apr 19 2022 CAZ055-056-058-060>062-065-192245- /O.EXT.KSGX.WI.Y.0034.220419T1600Z-220420T0600Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Julian, Victorville, Hesperia, Apple Valley, Borrego Springs, Banning, and Desert Hot Springs 320 AM PDT Tue Apr 19 2022 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts to 45 mph expected. Isolated gusts to 55 mph. * WHERE...San Diego County Deserts, Apple and Lucerne Valleys, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains, San Bernardino County Mountains and San Diego County Mountains. * WHEN...From 9 AM this morning to 11 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
123 WWUS76 KSGX 191953 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 1253 PM PDT Tue Apr 19 2022 CAZ055-056-058-060>062-065-200530- /O.EXT.KSGX.WI.Y.0034.000000T0000Z-220420T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Julian, Victorville, Hesperia, Apple Valley, Borrego Springs, Banning, and Desert Hot Springs 1253 PM PDT Tue Apr 19 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...West winds 15 to 25 mph with gusts 45 to 50 mph, local gusts to 55 mph possible especially below passes. * WHERE...San Diego County Deserts, Apple and Lucerne Valleys, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains, San Bernardino County Mountains and San Diego County Mountains. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Visibility may be reduced in areas of blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CO For more information from the National Weather Service visit http://weather.gov/sandiego
828 WWUS76 KSGX 200425 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 925 PM PDT Tue Apr 19 2022 CAZ055-056-058-060>062-065-201200- /O.CON.KSGX.WI.Y.0034.000000T0000Z-220420T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Julian, Victorville, Hesperia, Apple Valley, Borrego Springs, Banning, and Desert Hot Springs 925 PM PDT Tue Apr 19 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...West winds 15 to 25 mph with gusts 45 to 50 mph, local gusts to 55 mph possible especially below passes. * WHERE...San Diego County Deserts, Apple and Lucerne Valleys, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains, San Bernardino County Mountains and San Diego County Mountains. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Visibility may be reduced in areas of blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
782 WWUS76 KSGX 201018 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 318 AM PDT Wed Apr 20 2022 CAZ055-056-058-060>062-065-201200- /O.CON.KSGX.WI.Y.0034.000000T0000Z-220420T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Julian, Victorville, Hesperia, Apple Valley, Borrego Springs, Banning, and Desert Hot Springs 318 AM PDT Wed Apr 20 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WHAT...West winds 20 to 30 mph with gusts to 50 mph. * WHERE...San Diego County Deserts, Apple and Lucerne Valleys, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains, San Bernardino County Mountains and San Diego County Mountains. * WHEN...Until 5 AM PDT early this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 18, 9:55 AM PDT, 3 hours 25 minutes earlier.
Area forecast discussion, Apr 18, 9:55 AM PDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service San Diego CA 955 AM PDT Mon Apr 18 2022 .SYNOPSIS... Sunny and warmer today except near the coast where a shallow marine layer will keep temperatures on the cooler side. Tuesday through Friday will trend breezy and cooler in all areas with gusty west winds in the mountains and deserts. A strong trough moving inland across California Thursday and Friday will bring a chance for showers. The weekend will be dry and warmer with lighter winds. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Low clouds and areas of dense fog in the coastal zones early this morning were slowly retreating back to the beaches. Dense fog was reported for a couple hours at Miramar between 6-8 AM. Elsewhere the morning dawned clear. Today will be the warmest day of the week, then temperatures will trend lower each day through Friday. Fast zonal 500 mb flow Tuesday and Wednesday turns weakly cyclonic Thursday, and the marine layer will steadily deepen. By Wednesday night will be around 4,000 feet deep with low clouds spreading into the valleys and mountain foothills, perhaps deep enough for areas of drizzle or light rain Wednesday night into Thursday morning. The mountains and deserts will be breezy/windy at times this week with passing high clouds. The winds will be strongest in the mountain passes including the San Gorgonio Pass and the I-8 pass in the San Diego County mountains. Winds will also be gusty and strong in the deserts. Wind Advisories may be needed Tuesday and Tuesday night when a passing shortwave and strong onshore pressure gradients support winds of 20-30 mph with gusts of 40-60 mph in these areas. A deep, cold trough will move across SoCal Thursday night and Friday bringing more strong winds along with a chance of showers. Nearly all of the 50 ECMWF ensemble members predict measurable precipiation of 0.05"-0.50" over the coastal, valley and mountain areas through Friday evening. As for the 50 GEFS members, they show much lower rain amounts, ranging from 0.01-0.10". This is due to more northerly and inside track of the trough of the GFS compared to the more westerly and southerly track of the EC. The trough axis passes to the east Friday night followed by dry, warmer weather and lighter winds Saturday and Sunday. Highs Sunday will be in the 70s in the coastal zones, the 80s in the valleys, the 60s in the mountains, near 80 in the high deserts, and in the 90s in the lower deserts. && .AVIATION... 181545Z...Coasts/Valleys...Areas of cigs 500-1000 feet MSL along portions of the coast through 17Z. Low clouds at similar levels will be more patchy in nature and develop tonight after 06Z into Tuesday. Vis will be reduced 2-4 SM near higher coastal terrain. Otherwise, increasing high clouds above 20000 feet MSL this afternoon and evening. Mountains/Deserts...Increasing high clouds above 20000 feet MSL. West winds will begin to increase after 21Z, where mountain desert slopes into the deserts will get surface gusts 25-40 knots. MOD up/downdrafts can be expected in lee of mountains. && .MARINE... Occasional gusts of 20-25 kt are expected during afternoons and evenings in the outer waters through Friday. Prolonged strong winds or hazardous conditions are not expected. && .SKYWARN... Skywarn activation will not be needed through Wednesday. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...Moede AVIATION/MARINE...CO
In the hours before
Local storm report, Apr 18, 7:53 AM PDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
753 AM PDT MON APR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM DENSE FOG MIRAMAR 32.87N 117.13W
04/18/2022 SAN DIEGO CA AWOS
MIRAMAR MARINE CORP AIR STATION (KNKX)
REPORTED DENSE FOG WITH VISIBILITY 1/4 MILE
BETWEEN 615 AND 730 AM.
&&
MOEDENearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.